Gambling issues caused by medication

2 Posts
2 Users
0 Likes
378 Views
(@e7lvko0cxm)
Posts: 1
Topic starter
 

Hi Everyone

I am adding my experience to this forum in the hope it might warn someone of the dangers of the role that medications can play in gambling problems. I had never gambled in my life until I was place on an anti depressant medication. I squandered a significant amount before joining the dots and stopping the meds. I got an extra job to pay off the debt and thought it was behind me. 

A few years later I was given a stimulant med as I have chronic fatigue. This has given me my life back to an extent as I can now do some activities. The problem is it has brought back the gambling urges. I am now significantly in debt again and struggling every day to not chase my losses. I can't stand the thought of going back to the levels of fatigue and terrible quality of life I had before but I know I need to stop taking the medication to stop the gambling urges.

If you are being given any drugs for mental health etc please ask your doctor if this can happen as I had no idea of this devastating side effect.

The shame, guilt and secrecy around this has all but destroyed me so I would not wish this to happen to anyone else. 

I appreciate the chance to put this into words as I can't freely speak to any of my friends or family. I wish you all a good recovery.

Thanks Jen

 
Posted : 11th February 2024 11:59 am
Tam879
(@52ds14z8vj)
Posts: 1
 

Thanks Jen for posting this. I am new here, took me a bit of time to even admit there was a problem. I'm on medication and never realised it could be effecting this. Much appreciated 

 
Posted : 13th February 2024 5:46 pm

We are available 24 hours a day, every day of the year. You can also contact us for free on 0808 80 20 133. If you would like to find out more about the service before you start, including information on confidentiality, please click below. Call recordings and chat transcripts are saved for 28 days for quality assurance.

Find out more
Close